Alert archive / Kansas / Excessive Heat Warnings in 2011
Excessive Heat Warning 3, NWS Topeka, KS
NWS Topeka, KS issued this excessive heat warning at Jul 11, 2011, 3:51 AM CDT for 18 counties in Kansas. It was in force for 40 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 3:51 AM CDT (08:51 UTC)
- Expired
- Jul 12, 2011, 8:00 PM CDT
- In force
- 40 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Brown County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 18 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 4:00 PM CDT | TSTM WND GST 60 | 6 Ne Talmage, KS | WINDS ESTIMATED AT 60 MPH WITH DOORS TO HOME BLOWN IN AND STEEL PATIO TABLE OVERTURNED. |
| Jul 12, 5:25 PM CDT | TSTM WND DMG | 6 Nw Leonardville, KS | THE TOP OF A WOODEN BARN WAS DESTROYED. 1 FOOT DIAMETER TREES WERE SPLIT OFF OF THE MAIN TREE TRUNK. OUTER SECTIONS OF WINDOWS ON HOUSE WERE RIPPED OFF. TREE BRANCHES WERE WRAPPED AROUND A SWING SET. DELAYED REPORT WITH RADAR ESTIMATED TIME. |
| Jul 12, 5:26 PM CDT | TSTM WND GST 55 | Randolph, KS | SPOTTER REPORTED 1 INCH DIAMETER LIMBS BLOWN DOWN. |
| Jul 12, 5:45 PM CDT | HAIL 1 | 4 N Holton, KS | SLIDING PATIO DOOR WINDOW BROKEN OUT. WINDOW WEST FACING. |
| Jul 12, 5:55 PM CDT | TSTM WND DMG | 2 Wnw Olsburg, KS | 2 INCH DIAMATER LIMBS REPORTED DOWN. |
| Jul 12, 5:58 PM CDT | TSTM WND GST 55 | 2 Wnw Olsburg, KS | 1 INCH TREE LIMS ALSO REPORTED DOWN. |
| Jul 12, 6:30 PM CDT | TSTM WND DMG | 10 N Burlington, KS | 5 POWER POLES DOWN ON WEST SIDE OF U.S. HIGHWAY 75. |
| Jul 12, 6:32 PM CDT | TSTM WND DMG | 2 W Wheaton, KS | 3 LARGE DIAMETER POWER POLES REPORTED DOWN WEST OF WHEATON. |
| Jul 12, 6:53 PM CDT | HAIL 0.75 | 6 Ne Topeka, KS | |
| Jul 12, 7:45 PM CDT | TSTM WND DMG | 5 Sw Hoyt, KS | 2 TO 4 INCH DIAMETER TREE LIMBS DOWN. STORAGE SHED HAD ROOF AND TWO SIDES DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3807 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
065 WWUS73 KTOP 110851 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 351 AM CDT MON JUL 11 2011 KSZ010>012-022>024-026-035>040-054>056-058-059-112130- /O.UPG.KTOP.HT.Y.0005.000000T0000Z-110712T0100Z/ /O.NEW.KTOP.EH.W.0003.110711T0851Z-110712T0100Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON- DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 351 AM CDT MON JUL 11 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURE...HEAT INDICES ARE FORECAST TO BE BETWEEN 110 AND 115 DEGREES THIS AFTERNOON. * IMPACTS...EXPOSURE TO THE HEAT COULD LEAD TO HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ KSZ008-009-020-021-034-112130- /O.CON.KTOP.HT.Y.0005.000000T0000Z-110712T0100Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER 351 AM CDT MON JUL 11 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TEMPERATURE...HEAT INDICES ARE FORECAST TO BE AROUND 105 DEGREES THIS AFTERNOON. * IMPACTS...EXPOSURE TO THE HEAT COULD LEAD TO HEAT CRAMPS... EXHAUSTION AND EVEN HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ WOLTERS
5 follow-up statements
649 WWUS73 KTOP 112037 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 337 PM CDT MON JUL 11 2011 KSZ010>012-022>024-026-035>040-054>056-058-059-120930- /O.EXT.KTOP.EH.W.0003.000000T0000Z-110713T0100Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON- DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 337 PM CDT MON JUL 11 2011 ...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 8 PM CDT TUESDAY... THE EXCESSIVE HEAT WARNING IS NOW IN EFFECT UNTIL 8 PM CDT TUESDAY. * TEMPERATURE...HEAT INDICES ARE FORECAST TO BE BETWEEN 105 AND 115 DEGREES THIS AFTERNOON...AND AGAIN ON TUESDAY. TUESDAY MARKS THE FOURTH CONSECUTIVE DAY OF DANGEROUSLY HOT HEAT INDEX READINGS ACROSS THE AREA. * IMPACTS...PROLONGED EXPOSURE OR OVEREXERTION IN THE DANGEROUSLY HOT CONDITIONS COULD LEAD TO HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ KSZ008-009-020-021-034-120930- /O.EXT.KTOP.HT.Y.0005.000000T0000Z-110713T0100Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER 337 PM CDT MON JUL 11 2011 ...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT TUESDAY... THE HEAT ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT TUESDAY. * TEMPERATURE...HEAT INDICES ARE FORECAST TO RANGE FROM 102 TO 108 DEGREES THIS AFTERNOON...AND AGAIN ON TUESDAY. TUESDAY MARKS THE FOURTH CONSECUTIVE DAY OF DANGEROUSLY HOT HEAT INDEX READINGS ACROSS THE AREA. * IMPACTS...PROLONGED EXPOSURE OR OVEREXERTION IN THE DANGEROUSLY HOT CONDITIONS COULD LEAD TO HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
340 WWUS73 KTOP 112323 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 623 PM CDT MON JUL 11 2011 KSZ010>012-022>024-026-035>040-054>056-058-059-121000- /O.CON.KTOP.EH.W.0003.000000T0000Z-110713T0100Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON- DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 623 PM CDT MON JUL 11 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT TUESDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT TUESDAY. * TEMPERATURE...HEAT INDICES WILL PEAK BETWEEN 105 AND 115 DEGREES TUESDAY AFTERNOON. TUESDAY WILL BE THE FOURTH CONSECUTIVE DAY OF DANGEROUSLY HOT HEAT INDEX READINGS ACROSS THE AREA. * IMPACTS...PROLONGED EXPOSURE OR OVEREXERTION IN THE DANGEROUSLY HOT CONDITIONS COULD LEAD TO HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ KSZ008-009-020-021-034-121000- /O.CON.KTOP.HT.Y.0005.000000T0000Z-110713T0100Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER 623 PM CDT MON JUL 11 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT TUESDAY... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT TUESDAY. * TEMPERATURE...HEAT INDICES WILL PEAK BETWEEN 102 AND 108 DEGREES TUESDAY AFTERNOON. TUESDAY WILL BE THE FOURTH CONSECUTIVE DAY OF DANGEROUSLY HOT HEAT INDEX READINGS ACROSS THE AREA. * IMPACTS...PROLONGED EXPOSURE OR OVEREXERTION IN THE DANGEROUSLY HOT CONDITIONS COULD LEAD TO HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
848 WWUS73 KTOP 120853 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 353 AM CDT TUE JUL 12 2011 KSZ010>012-022>024-026-035>040-054>056-058-059-122130- /O.CON.KTOP.EH.W.0003.000000T0000Z-110713T0100Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON- DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 353 AM CDT TUE JUL 12 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TEMPERATURE...HEAT INDICES WILL RANGE BETWEEN 102 AND 107 DEGREES THIS AFTERNOON. * IMPACTS...PROLONGED EXPOSURE TO THE HEAT COULD LEAD TO EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ KSZ008-009-020-021-034-122130- /O.CON.KTOP.HT.Y.0005.000000T0000Z-110713T0100Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER 353 AM CDT TUE JUL 12 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TEMPERATURE...HEAT INDICES WILL RANGE BETWEEN 100 AND 105 THIS AFTERNOON. * IMPACTS...PROLONGED EXPOSURE TO THE HEAT COULD LEAD TO EXHAUSTION OR HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ WOLTERS
370 WWUS73 KTOP 122048 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 348 PM CDT TUE JUL 12 2011 KSZ010>012-022>024-026-035>040-054>056-058-059-130100- /O.CON.KTOP.EH.W.0003.000000T0000Z-110713T0100Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON- DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 348 PM CDT TUE JUL 12 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TEMPERATURE...HEAT INDICES WILL BE BETWEEN 100 TO 110 DEGREES THROUGH 8 PM. * IMPACTS...PROLONGED EXPOSURE TO THE HEAT COULD LEAD TO EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ KSZ008-009-020-021-034-130100- /O.CON.KTOP.HT.Y.0005.000000T0000Z-110713T0100Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER 348 PM CDT TUE JUL 12 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TEMPERATURE...HEAT INDICES WILL RANGE BETWEEN 100 AND 105 THROUGH 8 PM. * IMPACTS...PROLONGED EXPOSURE TO THE HEAT COULD LEAD TO EXHAUSTION OR HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
418 WWUS73 KTOP 130120 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 820 PM CDT TUE JUL 12 2011 KSZ010>012-022>024-026-035>040-054>056-058-059-130230- /O.EXP.KTOP.EH.W.0003.000000T0000Z-110713T0100Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON- DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 820 PM CDT TUE JUL 12 2011 ...EXCESSIVE HEAT WARNING HAS EXPIRED... THE EXCESSIVE HEAT WARNING IS NO LONGER IN EFFECT. $$ KSZ008-009-020-021-034-130230- /O.EXP.KTOP.HT.Y.0005.000000T0000Z-110713T0100Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER 820 PM CDT TUE JUL 12 2011 ...HEAT ADVISORY HAS EXPIRED... THE HEAT ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this excessive heat warning went out at Jul 11, 3:46 AM CDT, 5 minutes earlier.
Area forecast discussion, Jul 11, 3:46 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 346 AM CDT MON JUL 11 2011 .DISCUSSION... 08Z WATER VAPOR IMAGERY SHOWS THE UPPER RIDGE CENTERED OVER THE SOUTHERN MS RIVER VALLEY. A TROPICAL VORT MAX WAS SEEN LIFTING NORTH INTO THE TX PANHANDLE. AND THE MEAN WESTERLIES ACROSS THE NORTHERN PLAINS HAVE HELPED LIFT AN MCS THROUGH EASTERN NEB INTO IA AND SOUTHERN MN. AT THE SFC...AN OUTFLOW BOUNDARY FROM THE NEB MCS HAS PUSHED ITS WAY INTO THE FORECAST AREA WITH HIGHER DEWPOINT TEMPS POOLING RIGHT BEHIND THE BOUNDARY. REGARDING THE HEAT HEADLINES...AM CONCERNED THAT THE MODELS ARE DOING A POOR JOB OF THE BOUNDARY LAYER DEWPOINTS AND THAT EVAPOTRANSPIRATION IN CONJUNCTION WITH THE OUTFLOW BOUNDARY POOLING MOISTURE JUST BEHIND IT WILL ONCE AGAIN KEEP DEWPOINTS IN THE 70S THIS AFTERNOON RESULTING IN HEAT INDICES POTENTIALLY AROUND 115. THEREFORE WILL UPGRADE THE ADVISORY TO A WARNING ONCE AGAIN. THIS APPEARS TO BE GREATER ACROSS NORTHEAST KS ALONG AND NORTH OF THE KS RIVER. THINK THAT THE BOUNDARY LAYER AND SFC DEWPOINTS MAY STILL MIX OUT INTO THE LOWER 60S ACROSS EAST CENTRAL KS. HOWEVER FOR SIMPLICITY AND COORDINATION WITH OTHER OFFICES...WILL UPGRADE ALL BUT THE FIVE MOST WESTERN COUNTIES IN THE FORECAST AREA. HERE THE THINKING IS THAT THE POOLED MOISTURE WILL NOT BE THIS FAR WEST AND WITH TEMPS BEHIND THE BOUNDARY HOLDING IN THE UPPER 90S HEAT INDICES WILL BE AROUND 105. CONSIDERED EXTENDING THE HEADLINES THROUGH THE DAY TUESDAY AS THE FORECAST HAS HIGHS AROUND 100 ONCE AGAIN. HOWEVER THERE IS A GOOD BIT MORE UNCERTAINTY IN THIS TEMP FORECAST THANKS TO THE TROPICAL WAVE LIFTING INTO EASTERN KS THROUGH TUESDAY. THIS COULD BRING INCREASED CLOUD COVER AND SCATTERED PRECIP. SO WITH MY CURRENT FORECAST HIGHS PRODUCING MARGINAL HEAT INDICES OF 100 TO 105 AND THE POTENTIAL FOR THE FORECAST TO BE ON THE WARM SIDE TUESDAY... WILL OPT TO NOT ISSUE A HEADLINE FOR TUESDAY AT THIS TIME AND FOCUS ON THE MORE IMMEDIATE HEAT CONCERNS FOR THIS AFTERNOON. ELEVATED CONVECTION HAS DEVELOPED AHEAD OF AND ALONG THE OUTFLOW BOUNDARY. THINK THAT THIS SHOULD FALL APART BY LATE MORNING AS ISENTROPIC UPGLIDE DIMINISHES. NO OBVIOUS SIGN OR FORCING LEADS TO A DRY FORECAST THIS AFTERNOON WITH A SLIGHT CHANCE FOR NOCTURNAL CONVECTION ALONG THE OLD OUTFLOW BOUNDARY ALONG THE NEB STATE LINE. AS ALLUDED TO ABOVE...THINK THE TROPICAL VORT MAX WILL BRING THE POSSIBILITY FOR SOME SCATTERED CONVECTION TUESDAY THROUGH WEDNESDAY NIGHT. TEMPS WEDNESDAY SHOULD BE SLIGHTLY COOLER GIVEN MODELS COOLING DOWN 850 TEMPS AND LOWERING 100-500 MB THICKNESSES. HOWEVER WITH HIGHER DEWPOINTS IN THE LOWER 70S...HEAT INDICES COULD STILL FLIRT WITH THE LOW 100S. FOR THURSDAY THROUGH SUNDAY...MODELS CONTINUE TO SHOW THE UPPER LEVEL RIDGE REDEVELOPING OVER EASTERN KS. THERE MAY BE SOME ISOLATED CONVECTION ACROSS EASTERN KS THURSDAY MORNING IF THE VORT MAX LINGERS. BUT BY FRIDAY AND THROUGH THE WEEKEND EXPECT A HOT AND DRY FORECAST TO PERSIST. IF MODELS CONTINUE WITH THIS SOLUTION AND TEMPS DO WARM TO AROUND 100 DEGREES...WE COULD HAVE TO DEAL WITH A PROLONGED PERIOD OF VERY HOT WEATHER. WOLTERS && .AVIATION... MAIN CONCERN FOR THIS FORECAST IS WINDS. EXPECT CONVECTIVE COMPLEX IN CENTRAL NEBRASKA WILL REMAIN NORTH OF THE TERMINALS...BUT AN OUTFLOW BOUNDARY MAY NEAR THE AREA LATE TONIGHT AROUND DAWN. EXPECT SPEEDS TO BE LOW BY THIS TIME...BUT DIRECTIONS COULD BE MUCH DIFFERENT THAN FORECAST. VFR CONDITIONS SHOULD PERSIST. 65 && .TOP WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM CDT TODAY FOR KSZ010>012-022>024-026-035>040-054>056-058-059. HEAT ADVISORY UNTIL 8 PM CDT TODAY FOR KSZ008-009-020-021-034. &&
Hazardous weather outlook, Jul 10, 10:04 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1004 PM CDT SUN JUL 10 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-120315- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1004 PM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE...MAINLY ACROSS NORTH CENTRAL AND NORTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDEX VALUES WILL CLIMB INTO THE 103 TO 109 DEGREE RANGE ON MONDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA TUESDAY AFTERNOON THROUGH THURSDAY. HEAT INDEX VALUES WILL AGAIN CLIMB INTO THE 103 TO 108 DEGREE RANGE THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Excessive Heat Warnings in Kansas, 2011Every excessive heat warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.